Flash Flood, Laramie
- When
- August 17, 3:55 PM MST to 4:45 PM MST
- Where
- Laramie County, 12 mi NE of Cheyenne
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 41.253, -104.657
S. highway 85 around mile marker 26.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Heavy rain produced minor flooding on U.S. highway 85 around mile marker 26.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 17, 2:00 PM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 17 2007 .SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE LIFTING ACROSS NWRN WY. EXPECT THIS ACTIVITY TO SPREAD EAST OF THE MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE THIS EVENING. WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN ROCKYS. QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR THE MOST PART EXCEPT FOR THE SRN MTNS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF THUNDERSTORMS. BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN THE MID 70S TO LOWER 80S. && .AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN SHOWERS AND TSTRMS THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 17 2007 NEZ001>003-019>021-054-055-WYZ059>070-181015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND THE NEBRASKA PANHANDLE. A FEW STRONG STORMS ARE POSSIBLE MAINLY NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT FRI AUG 17 2007 WYZ066-172245- LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 335 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 7 MILES EAST OF BUFORD WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN BUFORD AND MILE MARKER 345 THROUGH 4 PM MDT. PENNY SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT FRI AUG 17 2007 WYZ069-172300- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 359 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
The Cheyenne radar (KCYS), 17 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40882.